Posted by Tammy
on January 13, 2000 at 16:52:20:
In Reply to: Blood tests. posted by RWJ on January 03, 2000 at 02:38:52:
My son is on Dilantin although he has developed a rash from it and we have stopped giving it to him. His blood was checked for the level of Dilantin in his blood. Your level should remain steady and if it goes too high it can become toxic and you can have some bad reactions. Hope this helps a little.
: I began taking Dilantin in 1967 and a few years later my doctor added phenobarbitol. After about ten years, lung cancer killed my first doctor. My second doctor continued witht the same medications and dosages. I was having an average of 1 seizure every 3 years and was told that was very good control. Neither my first or second doctors EVER said I needed blood tests. Then my second doctor retired. The third doctor insisted I have a test, even though I told him I just didn't have the money. Still he insisted. Everything was just fine. Two years later he insisted I have another test. Then it went to 18 months, then every year. Then he retired. The first time I saw the fourth doctor, I was told I'd need a test every 6 months, even though every test I had taken in the past was ok. I put up somewhat of an arguement and got the new doctor to go from 6 months to once a year. I have a battle with the bill collectors trying to collect for the tests. I would like to know how often others get tested. Do the makers of Dilantin and phenobarb suggest anything about testing?